Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 9, 2021, 11:23 PM CDT for Graham County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 11:23 PM CDT (04:23 UTC)
- Expired
- Jul 10, 2021, 12:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
County Graham County, KS
The radar
The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
252
WWUS83 KGLD 100423
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1123 PM CDT Fri Jul 9 2021
KSZ016-100500-
Graham KS-
1123 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAHAM COUNTY UNTIL
MIDNIGHT CDT...
At 1122 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hill City, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hill City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3913 9995 3927 10007 3940 9990 3923 9960
3913 9961
TIME...MOT...LOC 0422Z 317DEG 17KT 3928 9993
$$
JNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 9, 8:10 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 9, 8:10 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Goodland KS 710 PM MDT Fri Jul 9 2021 .UPDATE... Issued at 706 PM MDT Fri Jul 9 2021 The Heat Advisory has been allowed to expire due to temperature gradually decreasing into the 90s. As showers and storms move across the area, temperatures will continue to cool. Storms are currently struggling to maintain strength as they move into/across the Tri-State area due to 50-55 kts of shear tearing them apart as they attempt to intensify. && .SHORT TERM...(This afternoon through Saturday Night) Issued at 309 PM MDT Fri Jul 9 2021 This afternoon, temperatures will peak in the upper 90's and low 100's across the area this afternoon with mostly sunny skies. Most of the area will see heat index values around 100 as dewpoints across the western half drop down into the 50's and 40's. However, the eastern half of the area (mainly from Trenton, NE to Leoti, KS and east) has had more moist air advecting into the area from the southeast. With this moisture advection, dewpoints have remained in the mid to upper 60's with a few 70's. This has slightly hampered temperatures from reaching the high that was originally forecasted, but has led to heat index values already reaching 100 to 105 by the early afternoon. This evening, thunderstorms are expected to move into the northwest portion of the area and then move southeast across the area. The thunderstorms are expected to initially form in Southern Wyoming and Northern Colorado before moving southeast along with a shortwave at 500mb. With decent SBCAPE and MLCAPE (>=2000 J/KG) ahead of the storms and effective shear greater than 35 knots, the storms may produce severe hail and wind gusts. Currently, the wind looks to be the greater threat for most of the area given the potential linear storm mode and CAPE values in excess of 2000 J/KG. However, the hail can not be overlooked as a few storms may be capable of producing hail around 2" in diameter. With all of this in mind, a severe thunderstorm watch has been issued for counties along the Nebraska border. After midnight, the storms are expected to exit the region to the south with maybe a few storms lingering in Southwest Nebraska and West-Central Kansas. The severe threat is expected to be low at that time though an isolated severe storm can not be ruled out. Otherwise, a cold front is expected to move in from the north a few hours after midnight. This front will help contribute to the chances for the lingering storms. The front will also swing winds to more out of the north and cool temperatures a bit which is why lows are expected to be in the 60's. Tomorrow, winds will be a bit stronger and out of the north with a few gusts up to 35-40mph, especially in the morning hours. There will still be a slight chance for a few storms in the aforementioned area through the afternoon hours as a 500mb trough swings near the area from the northeast. Otherwise, drier conditions across the area with clearing skies and high temperatures only reaching the low to mid 80's. Tomorrow night, winds are expected to weaken and become more light and variable through the night. Lows are forecasted to be in the 50's with mostly clear skies across the area. .LONG TERM...(Saturday night through Friday) Issued at 255 PM MDT Fri Jul 9 2021 For this long-term forecast period, the weather pattern will be in a transitionary status. Initially, a large upper level low pressure system will move slowly moving across the Midwestern US, and then the high pressure ridge to the west will be strengthening. Therefore, the Tri-State Region will initially be under north flow with dry conditions forecast and slightly cooler than normal temperatures. The weather pattern next week begins to transition to one dominated by another significant high pressure ridge across the western United States. This will have an impact on our area, and the result will come in the form of hot temperatures once again by mid-week. In addition, the forecast area will transition to northwest flow, which can be a favorable pattern for storms. There are chances for storms in the forecast, but the important details remain relatively uncertain, including exact timing, areas to be impacted, and how bad the storms will be. Model guidance isn't in great agreement either, which lowers confidence and what will happen precisely. Overall, you can expect a return to hot weather and an increase in storm chances by mid to late week, but how hot it will become or how bad and widespread any storms will be remains the big question. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 536 PM MDT Fri Jul 9 2021 VFR to sub-VFR conditions are expected tonight as storms move generally southeast across the High Plains. As of issuance, storms are beginning to move in an east-southeast direction in NE Colorado and SW Nebraska. Storms are expected to begin impacting the GLD and MCK terminals around 02-03Z time frame. A few showers may move into the vicinity of MCK prior to 02Z. Hazards are expected to be damaging winds up to 75 mph, large hail, torrential rain, and frequent lightning. The initial storms are expected to move away from the terminals around 06Z. A second wave of storms may move in the vicinity of the MCK terminal around 09Z and continue through 15Z. Winds are expected to be somewhat variable this evening due to the storms. Around 06Z winds are expected to begin gradually shifting from the east to the north/northeast, increasing to 15-20 kts with gusts up to 30 kts by 18Z. The stronger winds are expected to stick around through 00Z Saturday evening. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...KMK SHORT TERM...KAK LONG TERM...RRH AVIATION...KMK
Hazardous weather outlook, Jul 9, 9:54 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 854 PM MDT Fri Jul 9 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110300- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 854 PM MDT Fri Jul 9 2021 /954 PM CDT Fri Jul 9 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... A new Severe Thunderstorm Watch has been issued until 1 AM MDT (2 AM CDT) for areas along and south of I-70 from Kit Carson to Thomas to Gove County. A cluster of thunderstorms is currently moving across portions of Kit Carson and Cheyenne counties in Colorado. These storms are expected to continue moving east- southeast across the area, possibly producing hail greater than an inch, wind gusts up to 70mph, torrential rain, and frequent lightning. Thunderstorms chances will continue through the night, mainly near West-Central Kansas and Southwest Nebraska with the main hazard being cloud to ground lightning and potentially strong wind gusts. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... There is a chance for thunderstorms Saturday morning. Primary hazard at this time is cloud to ground lightning. Another chance for thunderstorms looks to be Tuesday through Thursday afternoon/evening. .SPOTTER INFORMATION STATEMENT... As the storms move across the area, any storm reports would be greatly appreciated!
In the hours before
Local storm report, Jul 9, 10:36 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
936 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST 2 E MCCOOK 40.20N 100.58W
07/09/2021 M53 MPH RED WILLOW NE ASOS
ASOS STATION KMCK MCCOOK AIRPORT.
&&
TTLocal storm report, Jul 9, 10:40 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 15 SE WALLACE 38.76N 101.39W
07/09/2021 M52 MPH LOGAN KS MESONET
WUNDERGROUND SITE REPORTS 52 MPH GUST.
&&
TTLocal storm report, Jul 9, 10:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
952 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 1 NNE GOODLAND 39.37N 101.70W
07/09/2021 M51 MPH SHERMAN KS ASOS
ASOS STATION KGLD GOODLAND.
&&
TTLocal storm report, Jul 9, 11:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1012 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND GST 15 SE WALLACE 38.76N 101.40W
07/09/2021 M55 MPH LOGAN KS MESONET
&&Local storm report, Jul 9, 11:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1014 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST 2 NNE GOODLAND 39.37N 101.70W
07/09/2021 M59 MPH SHERMAN KS ASOS
FROM OUTFLOW WINDS BEHIND THE STORMS.
&&Special weather statement, Jul 9, 11:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1123 PM CDT Fri Jul 9 2021
KSZ016-100500-
Graham KS-
1123 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAHAM COUNTY UNTIL
MIDNIGHT CDT...
At 1122 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hill City, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hill City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3913 9995 3927 10007 3940 9990 3923 9960
3913 9961
TIME...MOT...LOC 0422Z 317DEG 17KT 3928 9993
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:55 PM CDT | Special Weather Statement | GLD | Rawlins | 20 min |
| Jul 9, 9:38 PM CDT | Special Weather Statement | GLD | Sherman | 22 min |
| Jul 9, 10:25 PM CDT | Special Weather Statement | GLD | Thomas | 35 min |
| Jul 9, 10:35 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 40 min |
| Jul 9, 10:39 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 36 min |
| Jul 9, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 50 min |
| Jul 9, 11:25 PM CDT | Special Weather Statement | GLD | Sherman, Thomas | 35 min |
| Jul 9, 11:56 PM CDT | Special Weather Statement | GLD | Wichita | 34 min |
| Jul 10, 12:10 AM CDT | Special Weather Statement | GLD | Gove, Logan | 35 min |
| Jul 10, 12:33 AM CDT | Special Weather Statement | GLD | Gove, Greeley, Logan, Wallace, Wichita | 42 min |
| Jul 10, 1:23 AM CDT | Special Weather Statement | GLD | Cheyenne | 37 min |
| Jul 10, 1:43 AM CDT | Special Weather Statement | GLD | Decatur | 47 min |
| Jul 10, 2:02 AM CDT | Special Weather Statement | GLD | Greeley, Wichita | 28 min |
| Jul 10, 2:15 AM CDT | Special Weather Statement | GLD | Sheridan, Sherman, Thomas | 45 min |
| Jul 10, 2:21 AM CDT | Special Weather Statement | GLD | Decatur, Norton | 39 min |
| Jul 10, 2:35 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 25 min |
| Jul 10, 2:47 AM CDT | Special Weather Statement | GLD | Gove, Logan, Wallace | 43 min |
| Jul 10, 2:59 AM CDT | Special Weather Statement | GLD | Graham, Norton | 46 min |
| Jul 10, 3:07 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Wallace, Wichita | 53 min |
| Jul 10, 3:12 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Norton, Sheridan | 33 min |
| Jul 9, 8:01 PM CDT | Special Weather Statement | GLD | Kit Carson | 14 min |
| Jul 9, 8:17 PM CDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Jul 9, 8:46 PM CDT | Special Weather Statement | GLD | Kit Carson | 14 min |
| Jul 9, 8:50 PM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jul 9, 8:56 PM CDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jul 9, 9:03 PM CDT | Special Weather Statement | GLD | Kit Carson | 27 min |
| Jul 9, 9:23 PM CDT | Special Weather Statement | GLD | Kit Carson | 37 min |
| Jul 9, 9:51 PM CDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Jul 9, 9:56 PM CDT | Tornado Warning | GLD | Kit Carson | 21 min |
| Jul 9, 10:01 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 44 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.